Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Outline of a proof that every odd perfect number has at least eight prime factors

Author: Peter Hagis
Journal: Math. Comp. 35 (1980), 1027-1032
MSC: Primary 10A20
MathSciNet review: 572873
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An argument is outlined which demonstrates that every odd perfect number is divisible by at least eight distinct primes.

References [Enhancements On Off] (What's this?)

  • [1] E. Z. CHEIN, "Non-existence of odd perfect numbers of the form $ q_1^{{a_1}}q_2^{{a_2}} \cdots q_6^{{a_6}}$ and $ {5^{{a_1}}}q_2^{{a_2}} \cdots q_9^{{a_9}}$ (Unpublished manuscript.)
  • [2] P. HAGIS, JR., "If n is odd and perfect then $ n > {10^{45}}$. A case study proof with a supplement in which the lower bound is improved to $ {10^{50}}$." (Copy deposited in UMT file.)
  • [3] P. HAGIS, JR., "Every odd perfect number has at least eight prime factors." (Copy deposited in UMT file.)
  • [4] P. HAGIS, JR. & W. L. McDANIEL, "On the largest prime divisor of an odd perfect number. II," Math. Comp., v. 29, 1975, pp. 922-924. MR 0371804 (51:8021)
  • [5] H. J. KANOLD, "Untersuchungen über ungerade volkommene Zahlen," J. Reine Angew. Math., v. 183, 1941, pp. 98-109. MR 0006182 (3:268d)
  • [6] W. L. McDANIEL, "On multiple prime divisors of cyclotomic polynomials," Math. Comp., v. 28, 1974, pp. 847-850. MR 0387177 (52:8022)
  • [7] T. NAGELL, Introduction to Number Theory, Wiley, New York, 1951. MR 0043111 (13:207b)
  • [8] C. POMERANCE, "Odd perfect numbers are divisible by at least seven distinct primes," Acta. Arith., v. 25, 1974, pp. 265-300. MR 0340169 (49:4925)
  • [9] C. POMERANCE, "The second largest prime factor of an odd perfect number," Math. Comp., v. 29, 1975, pp. 914-921. MR 0371801 (51:8018)
  • [10] C. POMERANCE, "Multiply perfect numbers, Mersenne primes, and effective computability," Math. Ann., v. 226, 1977, pp. 195-206. MR 0439730 (55:12616)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A20

Retrieve articles in all journals with MSC: 10A20

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society